Does anyone feel like Lithium kills your personality? I can’t cry anymore and all my jokes are gone.
I’ve never been prescribed lithium but, every mood stabilizer I’ve had tends to have this effect, some can be worse than others just depending on how you personally respond to them, so I’d say if lithium feels too heavily numbing just keep trying new medications until you find one with a balance you can live with!
You might be on too high of a dose! This also happened to me. It leveled me out so much most emotion was just gone or I wasnt expressing anything. Told my doctor and we moved it back a bit and I was fine and still without episodes. You should be getting bloodwork done while on lithium so if you see you are in the okay range for lithium percentages and room to go down it might be worth a shot. We upped mine too early, lithium needs a while for the full effect. And while lithium is the strongest for bipolar there are other meds that can be just as helpful so if its the wrong med, its time to consider with your doctor.
I have not been on lithium but I know my mood stabilizers have that same effect on me. I used to take respiridone and now on latuda. I sometimes just think it's part of being bipolar. That feeling is not good.
I wasn't taking Lithium, but I was on 4 medications (mood stabilizer, antidepressants, and antianxiety) and numerous people in my life described me as a robot.
I also experienced this when my dose was too high. Once my psychiatrist tapered it down to a better level I stopped feeling this way. Definitely talk to your doc about adjusting your dose!
☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision
Discover your Alikeness™ with people who are on the same journey, gain wisdom and get emotional relief in a secure & anonymous space.
Scan code or click below download the app